MAUDE Adverse Event Report: AESCULAP AG SIMS UTERINE CURETTE #2 SHARP 255MM; GENERAL SURGICAL INSTRUMENTS

AESCULAP AG SIMS UTERINE CURETTE #2 SHARP 255MM; GENERAL SURGICAL INSTRUMENTS
Model Number ER402R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a sims uterine curette #2 sharp 255mm (material # er402r) was used during a procedure performed on (b)(6), 2023.According to the complaint description, the weld broke near the distal end at the working end and needed to be retrieved from abdominal area.Following the retrieval, the area was scanned to verify that no fragments remained inside the patient.Additional medical intervention was necessary.This event prolonged the surgery with 45 minutes.Additional information has not been made available.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation: the investigation was carried out visually.The solder connection at the working end is broken, moreover, the shaft of the instrument is strongly deformed.A hardness test showed (specifies: 420+110 hv5 measured 486 hv5).No pores, inclusions or foreign bodies could be found on the point of rupture.It is no longer possible to understand what caused the breakage of the shank.Device history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The current failure rate is within the risk analysis and therefore acceptable according to din en iso 14971; severity was 2(5) and probability was 1(5).Conclusion and preventive measures: based upon the above mentioned investigation results, a definitive root cause for the reported issue could not be established.Based upon the investigation results, a capa is not required.

Brand Name
SIMS UTERINE CURETTE #2 SHARP 255MM
Common Device Name
GENERAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key17548919
Report Number9610612-2023-00190
Device Sequence Number6684280
Product Code HCY
UDI-Device Identifier04038653042081
UDI-Public4038653042081
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER402R
Device Catalogue NumberER402R
Device Lot Number4513129721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown